Donation made - pl reply re. body ache and night sweat.
Aug 27, 2006
I salute your courage to live life so enthusiastically your dedication to humanity is inspiring and brings a new hope and meaning to life to those who read your web page. I am from India and have today made a donation through credit card and request you to please reply. I have spent months - nervous, depressed, anxious & worried that I may be HIV infected. This has been the worst year of my life which I fear may be almost over. My story -
I have had safe sex in the past 8 to 10 years since I became conscious of the hiv threat - (prior to that I may have had one high risk encounter- However that particular girl still appears and claims to be perfectly healthy - no testing proof )
Since then I have visited massage parlors many times but normally my activity was restricted to hand jobs. About a year ago while giving an oil massage, a girl cut the skin of the penis due to the ring she wore on her fingers. I was extremely scared that I could have become infected if my fingers had touched and infected the fresh cut on my penis after fingering her vagina.
Then approx 20 feb 2006, I visited a massage parlor and the girl gave me a hand job. I was drunk and sucked her nipples hard. Suddenly I felt like I had swallowed something cool and sweet. Next day I got confused and worried as to why my saliva tasted cool & sweet ---could it be breast milk & if yes -was I now infected?
Around 7 April I had drinks and roadside food and got flu which lasted for 2 days - thereafter the flu disappeared but I was extremely worried that I was infected. My blood pressure became very high and the doctor gave me a diuretic BP medication . On taking the diuretic my legs especially my calves immediately started aching. My doc said that diuretics can cause leg aches . I read on the net that HIV causes muscle and joint aches and I got extremely worried & depressed.
After 2 mths , around 20 April, due to the leg aches, the cardiologist changed medicine to an "Alphadopa" -- my BP normalized but I had other symptoms as under 1) My legs especially my thigh muscles continued to ache. It was a shifting mild leg muscle ache sometimes around the front of the thigh, sometimes on the side of the thigh and sometimes it was the calves. It was like a dull ache -when I would stretch my legs the muscles felt sore. 2) I also felt a mild ache around my knee joint sometimes below and sometimes above the knees. The ache came and disappeared many times a day. 3) I was always depressed and nervous. I felt weak and had very little desire to work or accomplish anything. Socially I dont like to meet or talk to friends. I also had dry eyes. All I did all day was try to self diagnose my status through the net. 4) For weeks I had a slight body ache like an anemic feeling and especially in the evenings I used to feel tired, cold and feverish (but there was no fever or increase in temperature). I read on the Internet that a possible side effect of alphadopa tablets can cause feverishness and anemia. 5) Then I had night sweats. Mostly I would sweat in the middle of the chest and calves.
After about 15 days, I stopped taking all BP medicines and my feverish feelings almost disappeared and I felt better for a few days . My night sweats did not occur for a few days. My leg aches were lot less.
It is now more than 4 months -- I have been spending a lot of time on the net reading about HIV. I feel depressed and anxious as I still have a some symptoms -- my legs especially thighs still ache although very mildly ( Thighs feel a little effort when I stand up. If I exercise them or do some walking they ache a less ) . The night sweats had started again and continued until a week ago. The only time I did not get night sweats is when I had a sedative or a liquor in the evening or on the days I was not stressed and felt that I was not infected. I used to be full of zest but now no longer have that high energy. I am mentally fatigued and depressed. I wake up in the middle of the night praying I am not infected. The fingers of my feet used to feel cold .
I do not have any other symptoms, no swollen lymph nodes, no loss of body weight etc. My concern is the leg ache and night sweats which have lasted for more than 4 months now.
Please tell me a) If I did swallow the breast milk with my saliva would it cause HIV infection. b) Does my 4 month period of leg discomfort and almost 2 months of night sweats show an increased possibility of hiv? c) What is the likelihood of infection by touching a fresh cut if I had inserted my fingers in the vagina? d) What are the chances of a YOO HOO- Sorry this is such a long question I pray you reply soon.
Response from Dr. Frascino
Thank you for your kind comments and donation.
I'll respond to your specific questions first and then make a few general comments.
1. No, the chances of this would be so remote as to be essentially nonexistent. It is true breastfeeding can transmit HIV to infants, but this is due to many factors, including the quantity of milk infants ingest, the immaturity of infants' immune systems, cracked nipples, etc. I'll post a question from the archives that deals with adult breast milk risk below.
2. No. The symptoms you describe are not consistent with HIV ARS or HIV disease.
3. Negligible to nonexistent.
Now for the general comments:
1. Your HIV risk is negligible.
2. Your symptoms are neither consistent with nor suggestive of HIV.
3. You are suffering from stress, anxiety, depression and irrational HIV fear. (You mention feeling nervous, depressed, anxious and worried multiple times in your post.) Anxiety and depression are often associated with symptoms, such as physical and mental fatigue, vague aches and pains as well as feeling depressed and anxious.
1. See a psychiatrist or psychologist for evaluation and treatment of anxiety, depression and irrational HIV fear.
2. Even though your HIV risk is minimal at best, because you are so worried, I would recommend you get HIV tested. It may well be the most effective and efficient way for you to put these unwarranted fears permanently to rest. A rapid test will give you a definitive result in just 20 minutes. I have no doubt that result will be negative. You are just 20 minutes way from your WOO-HOO!!!
3. Continue to follow up with your cardiologist regarding your blood pressure problems.
4. Stop trying to self-diagnose on the Internet. Not only are you not qualified, but you are actually making yourself sicker!
I'll send my best good-luck/good-health karma that your four-month test will confirm what I very strongly suspect: you are HIV negative. I'll look forward to hearing your WOO-HOO very, very soon. (Perhaps in the next 20 minutes?)
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.